Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 22, NWS Des Moines, IA

April 14, 20124 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 14, 2012, 8:10 PM CDT for 4 counties in Iowa. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2012, 8:10 PM CDT (01:10 UTC)
Expired
Apr 14, 2012, 9:00 PM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jasper County, IA, Marshall County, IA, Polk County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 53 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 8:23 PM CDTTSTM WND DMGNe Reasnor, IASTEEL SHED BLOWN AWAY
Apr 14, 8:28 PM CDTTSTM WND DMG5 Se Newton Airport, IASIDING RIPPED OFF HOUSE. SMALL HAIL ALSO REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 5:00 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WUUS53 KDMX 150110
SVRDMX
IAC099-127-153-169-150200-
/O.NEW.KDMX.SV.W.0022.120415T0110Z-120415T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
810 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN CENTRAL IOWA...
  MARSHALL COUNTY IN CENTRAL IOWA...
  EASTERN POLK COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN STORY COUNTY IN CENTRAL IOWA...

* UNTIL 900 PM CDT

* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF STATE
  CENTER TO 7 MILES SOUTH OF PRAIRIE CITY...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...MARSHALLTOWN...STATE CENTER...MONROE...RHODES...ST.
  ANTHONY...BAXTER...CLEMONS...LAMBS GROVE...MELBOURNE...REASNOR...
  NEWTON AIRPORT...ALBION...HAVERHILL...KELLOGG...LAUREL...
  MARSHALLTOWN AIRPORT...SULLY...FERGUSON AND OAKLAND ACRES.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 148 AND 179.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4151 9332 4150 9333 4149 9338 4210 9338
      4220 9277 4160 9277 4160 9275 4151 9276
TIME...MOT...LOC 0110Z 265DEG 37KT 4206 9329 4150 9323
WIND...HAIL 60MPH 1.00IN

$$

COGIL
2 follow-up statements
172 
WWUS53 KDMX 150137
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT SAT APR 14 2012

IAC153-169-150147-
/O.CAN.KDMX.SV.W.0022.000000T0000Z-120415T0200Z/
STORY IA-POLK IA-
837 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK AND SOUTHEASTERN
STORY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4151 9318 4154 9320 4151 9330 4154 9319
      4184 9323 4212 9323 4220 9278 4152 9276
TIME...MOT...LOC 0137Z 265DEG 37KT 4208 9292 4152 9286

$$

IAC099-127-150200-
/O.CON.KDMX.SV.W.0022.000000T0000Z-120415T0200Z/
MARSHALL IA-JASPER IA-
837 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JASPER AND
MARSHALL COUNTIES UNTIL 900 PM CDT...

AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARSHALLTOWN TO 8 MILES NORTH OF
PELLA...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  SULLY...FERGUSON...OAKLAND ACRES...LYNNVILLE...GILMAN AND LE GRAND.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 158 AND 179.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4151 9318 4154 9320 4151 9330 4154 9319
      4184 9323 4212 9323 4220 9278 4152 9276
TIME...MOT...LOC 0137Z 265DEG 37KT 4208 9292 4152 9286
WIND...HAIL 60MPH 1.00IN

$$

COGIL
220 
WWUS53 KDMX 150158
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
858 PM CDT SAT APR 14 2012

IAC099-127-150208-
/O.EXP.KDMX.SV.W.0022.000000T0000Z-120415T0200Z/
MARSHALL IA-JASPER IA-
858 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR JASPER AND MARSHALL COUNTIES
WILL EXPIRE AT 900 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS AND NON-CONVECTIVE WIND GUSTS TO 45 
TO 50 MPH ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT 
UNTIL 1200 AM CDT.

LAT...LON 4151 9318 4154 9320 4151 9330 4154 9319
      4184 9323 4212 9323 4220 9278 4152 9276
TIME...MOT...LOC 0158Z 265DEG 37KT 4210 9263 4154 9257

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 5:51 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 14, 5:51 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
551 PM CDT SAT APR 14 2012

.UPDATE 15/00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
WARM FRONT WILL LIFT NORTH ACROSS CENTRAL IOWA TONIGHT AND IT WILL
BE THE FOCUS OF SEVERE THUNDERSTORMS.  TORNADOES ARE MOST LIKELY
EARLY ON NEAR THE WARM FRONT WHERE THE SEVERE WEATHER PARAMETERS ARE
MAXIMIZED.  AS STORMS LIFT NORTHEAST...THEY SHOULD REMAIN SEVERE DUE
TO VERY HIGH SHEAR VALUES.  HIGH POPS TONIGHT WITH SEVERE WORDING.
HAVE HAD REPORTS ABOUT HEAVY RAIN FROM THE STORMS OVER EASTERN
NEBRASKA. WOULD THINK AS THE DRY SLOT ARRIVES THIS EVENING DRYING
THE MID LEVELS WHICH SHOULD REDUCE PWAT AND GIVEN THE RELATIVE QUICK
SPEED OF THE CELLS...FLASH FLOODING SHOULD NOT BE A SIGNIFICANT
WIDESPREAD THREAT.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
COMPLEX BEGINNING TO THE EXTENDED PERIOD WITH LINGERING
PRECIPITATION AND SEVERE POTENTIAL WITH LOW PRESSURE PUSHING
NORTHEAST. MODELS HAVE COME TO A DECENT AGREEMENT WITH THE TRACK
OF THE LOW AND THE TIMING...PUSHING LOW INTO NE/SD/MN/IA BORDER
REGION BY 18Z SUNDAY. MODELS ALSO CONTINUE TO DEEPEN LOW AS IT
PULLS NORTHEASTWARD. WILL SEE PRECIPITATION LINGERING AHEAD OF
FRONTAL BOUNDARY SUNDAY...BEFORE DRY SLOT ARRIVES. HOWEVER...HAVE
LEFT CHANCES FOR PRECIPITATION ACROSS CWA SUNDAY AFTERNOON WITH
POTENTIAL FOR PEAK HEATING TO DEVELOP THUNDERSTORMS. DECENT CAPE
AND GOOD SHEER VALUES COULD LEAD TO SOME SEVERE STORMS SUNDAY
AFTERNOON. HOWEVER...BEST CHANCES ARE TO THE NORTH AND EAST ACROSS
WISCONSIN AND NE IOWA.

ANOTHER MAJOR CONCERN FOR SUNDAY IS WITH SOUTH WINDS. WILL SEE
GOOD MIXING...NEARLY UP TO 750MB IF FULL MIXING IS REALIZED. WINDS
THROUGH THE MIXED LAYER ARE 50KTS-60KTS...AND COULD SEE MIXING
REALIZED AT SURFACE. ESPECIALLY WITH DRY SLOT AND LIKELY CLEARING
SKIES. IN ADDITION...LAPSE RATES WILL BE HIGH AND FAVORABLE FOR
STRONG WINDS. WILL LIKELY NEED TO SEE A WIND ADVISORY...POSSIBLY
A HIGH WIND WARNING FOR PORTIONS OF THE AREA SUNDAY AFTERNOON.
WITH CONVECTIVE CONCERNS THROUGH THE OVERNIGHT HOURS HAVE NOT
ISSUED WIND HEADLINES WITH THIS PACKAGE.

FOR MONDAY....MODELS CONTINUE TO PULL LOW NORTH...BUT HAVE SLOWED
TIMING AND DISAGREE ON HOW FAR NORTH LOW REACHES BY 06Z MONDAY.
HAVE LEFT CHANCES FOR PRECIPITATION ACROSS NORTHERN IOWA SUNDAY
NIGHT WITH POTENTIAL FOR SOME WRAP AROUND PRECIPITATION. HAVE
DECREASED CHANCES FOR MONDAY AS LOW CONTINUES TO PULL AWAY FROM
REGION. BEHIND LOW COLD TEMPERATURES WILL PUSH IN...WITH 850MB
TEMPS NEAR -2 DEGREES C FOR MONDAY AFTERNOON. HAVE CONTINUED COOL
TREND FOR MONDAY AND MONDAY NIGHT WITH COLD PUSH OF AIR. MAY NEED
FROST/FREEZE HEADLINES FOR OVERNIGHT MONDAY NIGHT ESPECIALLY IN
THE NORTH. HOWEVER...SOUTHERLY FLOW RETURNS QUICKLY WITH WARMING
TEMPERATURES THROUGH THE END OF THE WEEK.

ZONAL FLOW WILL DOMINATE THROUGH THE WEEK WITH A SHORTWAVE PUSHING
THROUGH MONDAY NIGHT. HAVE TAKEN OUT PRECIP CHANCES AS BEST
MOISTURE REMAINS FURTHER SOUTH ACROSS NORTHERN MO BUT COULD SEE
SOME LIGHT RAIN. NEXT BIG SYSTEM WILL COME TOWARDS MID WEEK AS
ANOTHER AREA OF LOW PRESSURE TRACKS ACROSS THE NORTHERN PLAINS.
CURRENT TRACK IS ACROSS DAKOTAS/NORTHERN MINNESOTA WITH
ASSOCIATED FRONTAL BOUNDARY PUSHING ACROSS IOWA WEDNESDAY. A BRIEF
BREAK IN PRECIP BEFORE YET ANOTHER LOW PRESSURE SYSTEM TRACKS
ACROSS SOUTHERN PLAINS AND BRINGS PRECIPITATION CHANCES FOR THE
REMAINDER OF THE PERIOD. STILL UNCERTAINTY IN MODELS...AND HAVE
LEFT MOSTLY CHANCE AND SLIGHT CHANCE WORDING FOR POPS THROUGH
EXTENDED.

&&

.AVIATION...15/00Z
NUMEROUS CONCERNS THIS PERIOD...INCLUDING ONGOING TORNADO AND HEAVY
RAIN/HAIL THREAT ACROSS THE SOUTH AS LARGE MCS WITH EMBEDDED
SUPERCELLS CROSSES SOUTHERN IOWA...MAINLY TIED TO ADVANCING WARM
FRONT. AS SYSTEM MOVES NORTH WITH FRONTAL BOUNDARY THIS EVENING...
MORE STORMS ARE LIKELY TO FORM ACROSS THE REGION IN THE WARM SECTOR
WITH POTENTIAL FOR ADDITIONAL SEVERE WEATHER THROUGH THE NIGHT.
ANOTHER LINE OF STORMS SHOULD BEGIN TO DEVELOP TOWARD 12Z AS
STRONGER UPPER LEVEL JET MOVES INTO THE REGION. AS THE DRY
LINE/FRONT PASS EAST OF THE REGION BY 18Z INTENSE JET WINDS WILL
BEGIN TO MIX TO THE SFC SETTING THE STAGE FOR HIGH IMPACT WINDS
GUSTING TO NEAR 50KTS ACROSS THE REGION. WITH POTENTIAL SEVERE
WEATHER TONIGHT...AIRPORT OPERATIONS CAN EXPECT TO SEE DELAYS AND
SIGNIFICANT INTERRUPTIONS AS STORMS PASS THROUGH THE AREA. ALSO...
WITH FORECAST WINDS EXPECTED ON SUNDAY...ADDITIONAL PROBLEMS WITH
HIGH WIND THREAT WILL BEGIN WEST BY 15Z AND CONTINUE TO ADVANCE
TOWARD I35 CORRIDOR BY 17-18Z AND EAST BY 19-20Z. ADDITIONAL DETAILS
WILL BE ADDED WITH 06Z PACKAGE AS EVENT UNFOLDS. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JOHNSON
LONG TERM...AWB
AVIATION...REV
Hazardous weather outlook, Apr 14, 3:18 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
318 PM CDT SAT APR 14 2012

IAZ033-044-045-057-058-070-071-081-082-092-093-152030-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
318 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER FOR TONIGHT. LARGE
HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAINFALL
WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF NON-SEVERE THUNDERSTORMS LINGERING
INTO SUNDAY MORNING. THERE ARE ALSO CHANCES FOR THUNDERSTORMS
WEDNESDAY AND THURSDAY. AT THIS TIME THE POTENTIAL FOR SEVERE IS LOW.

STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO
SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY
CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO
TONIGHT.

IAZ004>007-015>017-023>028-034>039-046>050-059>062-072>075-083>086-
094>097-152030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-
DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE-
LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
318 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR TONIGHT. LARGE
HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY
RAINFALL WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES CONTINUE INTO SUNDAY...AND AGAIN WEDNESDAY
AND THURSDAY. AT THIS TIME THE SEVERE POTENTIAL IS LOW.

STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO
SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY
CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT.

In the hours before

Local storm report, Apr 14, 7:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
758 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     WINTERSET               41.34N 94.02W
04/14/2012  E60 MPH          MADISON            IA   TRAINED SPOTTER

            ESTIMATED 60 MPH GUST AT INTERSECTION OF HIGHWAYS 169 AND
            92 ON WEST SIDE OF WINTERSET.

&&

SNIVELY
Local storm report, Apr 14, 8:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
801 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     DES MOINES              41.58N 93.62W
04/14/2012                   POLK               IA   TRAINED SPOTTER

            POWER LINES DOWN...POWER OUTAGES...4-5 INCHES RUNNING
            WATER IN STREETS DUE TO HEAVY RAINFALL.

&&

REV
Local storm report, Apr 14, 8:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
803 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND DMG     3 N DES MOINES          41.62N 93.61W
04/14/2012                   POLK               IA   TRAINED SPOTTER

            10 INCH DIAMETER LIMBS DOWN ALONG EAST 18TH STREET.

&&

KD
Local storm report, Apr 14, 8:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
808 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     TSTM WND DMG     1 ESE JOHNSTON          41.68N 93.69W
04/14/2012                   POLK               IA   TRAINED SPOTTER

            SMALL BRANCHES BROKEN OFF. MINOR STREET FLOODING.

&&

SNIVELY
Local storm report, Apr 14, 8:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
809 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             2 WNW NEWTON AIRPORT    41.69N 93.06W
04/14/2012  E0.50 INCH       JASPER             IA   TRAINED SPOTTER

            MARBLE-SIZED HAIL

&&

SNIVELY
Local storm report, Apr 14, 8:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
810 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     FLASH FLOOD      WINTERSET               41.34N 94.02W
04/14/2012                   MADISON            IA   LAW ENFORCEMENT

            WIDESPREAD FLASH FLOODING IN MADISON COUNTY. SOME ROADS

            UNDER WATER ESPCIALY WEST...SOUTH AND NORTH OF WINTERSET.

&&

JJOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:07 PM CDTFlash Flood WarningDMXAdair, Madison101 min
Apr 14, 7:11 PM CDTTornado WarningDMXMadison, Union19 min
Apr 14, 7:26 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Marion, Union, Warren49 min
Apr 14, 7:30 PM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie, Madison, Polk, Warren3 hr
Apr 14, 7:32 PM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Madison, Marion, Polk, Warren43 min
Apr 14, 7:37 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Polk, Story38 min
Apr 14, 7:37 PM CDTTornado WarningDMXClarke, Madison, Warren23 min
Apr 14, 8:14 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Mahaska, Marion, Monroe, Warren46 min
Apr 14, 8:33 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama57 min
Apr 14, 8:43 PM CDTFlash Flood WarningDMXMarshall, Tama84 min
Apr 14, 8:55 PM CDTFlash Flood WarningDMXClarke, Decatur, Lucas, Marion, Monroe, Ringgold and 2 more103 min
Apr 14, 8:56 PM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion, Monroe, Wapello49 min
Apr 14, 9:21 PM CDTTornado WarningDMXMahaska24 min
Apr 14, 9:42 PM CDTSevere Thunderstorm WarningDMXWapello16 min
Apr 14, 10:25 PM CDTFlash Flood WatchDMXAdair, Adams, Audubon, Cass, Clarke, Dallas and 7 more7 hr
Apr 15, 4:15 AM CDTHigh Wind WarningDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 19 more16 hr
Apr 15, 4:15 AM CDTWind AdvisoryDMXAppanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 29 more33 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.